Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 219, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 20, 2011, 5:20 AM EDT for Jackson County, Lee County, Owsley County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 5:20 AM EDT (09:20 UTC)
- Expired
- Jun 20, 2011, 5:45 AM EDT
- In force
- 25 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, KY, Lee County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 59 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321
WUUS53 KJKL 200920
SVRJKL
KYC109-129-189-200945-
/O.NEW.KJKL.SV.W.0219.110620T0920Z-110620T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
520 AM EDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 545 AM EDT
* AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRAZIL...OR 7 MILES NORTHWEST OF MCKEE...AND MOVING SOUTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
MCKEE...BOONEVILLE...DRIP ROCK...SAND SPRINGS...WANETA...FOXTOWN...
HURLEY...LAKES...WIND CAVE...MACEDONIA...BRADSHAW...OLD ORCHARD...
ARVEL...TURKEY FOOT...ATKINSTOWN...NEW ZION...GRAY HAWK...
PRIVETT...BANFORD AND EARNESTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3757 8417 3757 8403 3758 8398 3757 8395
3755 8391 3756 8389 3748 8367 3732 8385
3731 8387 3752 8421
TIME...MOT...LOC 0920Z 299DEG 29KT 3751 8403
WIND...HAIL 60MPH 1.00IN
$$
PELTON1 follow-up statement
093
WWUS53 KJKL 200943
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
543 AM EDT MON JUN 20 2011
KYC109-129-189-200953-
/O.EXP.KJKL.SV.W.0219.000000T0000Z-110620T0945Z/
LEE KY-JACKSON KY-OWSLEY KY-
543 AM EDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OWSLEY...JACKSON
AND SOUTHWESTERN LEE COUNTIES WILL EXPIRE AT 545 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3757 8417 3757 8403 3758 8398 3757 8395
3755 8391 3756 8389 3748 8367 3732 8385
3731 8387 3752 8421
TIME...MOT...LOC 0943Z 299DEG 29KT 3742 8383
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:46 AM EDT, 34 minutes earlier.
Area forecast discussion, Jun 20, 4:46 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 446 AM EDT MON JUN 20 2011 .SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/...UPDATED WARM FRONT LIFTING NORTH THRU THE COMMONWEALTH OVERNIGHT HAS SPARKED ANOTHER ROUND OF STRONG TSTMS STRETCHING FROM LOUISVILLE THRU BELL CO AND INTO NERN TN. SMALL HAIL HAS BEEN REPORTED FROM S FEW OF THESE STORMS ALONG WITH SOME WIND...BUT THE MAIN THREAT FROM THESE STORMS IS THE HEAVY RAIN OVER AREAS THAT HAVE ALREADY SEEN OVER 3 INCHES OVER THE LAST COUPLE OF DAYS. HAVE RAISED ANOTHER FLOOD ADVISORY TO COVER THE AREA CURRENTLY UNDER THE GUN ALONG WITH A FLASH FLOOD WARNING THRU 9 A.M. WHERE THE HEAVIEST RAINS ARE CURRENTLY FALLING. SHORT TERM MODELS REMAIN IN FAIR AGREEMENT WITH THE SFC AND SYNOPTIC FEATURES AND HAVE USED A BLEND OF THE RUC/HRRR WITH AN EXTRAPOLATION OF CURRENT OBS/TRENDS THRU THE MORNING...FOLLOWED BY A EURO/GFS/HPC CONSENSUS THRU THE REMAINDER OF THE FCST. THE WARM FRONT WILL CONTINUE TO LIFT NORTH AND EAST THRU THE CWA TODAY AND COUPLED WITH A LINGERING H85 LOW LEVEL JET OVERHEAD FEEDING MOISTURE INTO THE REGION WILL KEEP THE THREAT OF TSTMS THRU THE AFTERNOON OVER E/CENTRAL KY. WILL SIDE WITH SPC THINKING WHICH INCLUDES ERN KY IN THE SLIGHT RISK TODAY...MAINLY FOR WIND...THOUGH WITH PWATS AROUND 1.5 TO 1.75 INCHES AGAIN CANNOT RULE OUT A FEW SHORT TERM HYDRO PROBLEMS WHERE THE AXIS OF HEAVIEST RAINS SETS UP. FRONT CONTINUES TO LIFT NORTH OF THE OHIO RIVER TONIGHT AS AN UPPER LEVEL RIDGE STRENGTHENS OVERHEAD...PROVIDING CLEARING SKIES TONIGHT AND A GOOD SETUP FOR A POTENTIALLY DENSE VALLEY FOG EVENT. KEPT SLIGHT CHANCE POPS OVER THE NRN COUNTIES THRU THE EVENING AS THEY WILL BE IN CLOSEST PROXIMITY TO THE BOUNDARY...THOUGH WOULD NOT BE SURPRISED TO SEE THESE PULLED FROM THE FCST LATER TODAY IF THE RIDGE LOOKS TO BE COMING IN STRONGER/FASTER THAN CURRENTLY THINKING. RIDGE WILL BE THE DOMINANT FEATURE FOR OUR WEATHER THRU THE BULK OF THE REMAINDER OF THE SHORT TERM PERIOD...BRINGING CLEAR TO MOSTLY CLEAR SKIES ON TUESDAY. BY TUESDAY EVENING...A DEEP UPPER LEVEL TROF EJECTING OUT OF THE FRONT RANGE OF THE ROCKIES WILL DEVELOP A SFC LOW OVER THE PLAINS THAT HAS BEEN FCST TO EVENTUALLY MOVE NE TOWARDS THE GREAT LAKES. HAVE SIDED WITH THE SLOWEST AVAILABLE GUIDANCE FOR NOW IN BRINGING CLOUDS/POPS BACK INTO THE CWA TUESDAY NIGHT...WITH LOW END CHANCES OVER OUR WRN COUNTIES TAPERING TO SLIGHT CHANCES OVER THE EAST. AS FOR TEMPERATURES...GENERALLY STAYED NEAR TO JUST BELOW THE COOLER MET MOS FOR HIGHS TODAY AND TOMORROW WITH A PERSISTENCE/MET BLEND FOR OVERNIGHT LOWS. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ WITH FOCUS ON CONVECTIVE ACTIVITY OVERNIGHT...JUST MADE A FEW ADJUSTMENTS TO POPS THRU THE FIRST HALF OF THE PERIOD BASED ON LATEST CONSENSUS AMONG THE GUIDANCE...AND TO BRING THE GRIDS A LITTLE MORE IN LINE WITH THE NEIGHBORS. TEMPS APPEAR TO BE REASONABLE AND ONLY MADE A FEW TWEAKS TO THE HIGHS/LOWS THRU THE END OF THE WORK WEEK. A QUICK GLANCE AT THE REST OF THE PARAMETERS DID NOT SEE ANYTHING TO FAR OUT OF LINE AND LET MOST OF THE FCST RIDE. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS: THE MODELS START OUT TUESDAY MORNING IN GOOD AGREEMENT BUT QUICKLY DIVERGE AS THE GFS DROPS THE 50H/85H LOW INTO THE LOWER GT LKS AS THE ECMWF DRAWS THIS FEATURE NE INTO SRN CANADA. BY FRI MORNING THIS DIFFERENCE HAS BECOME EVEN MORE PRONOUNCED WITH THE GFS LOW OVER NRN LK MI WHILE THE ECMWF DRAWS THE CENTER OF CIRCULATION WELL TOWARDS ERN CANADA. DIFFERENCES LIKE THESE REFLECT TO THE SFC WHERE THE GFS WANTS TO PROJECT A BROADER AND SLOWER MOVING AREA OF SHRA/TSRA THRU THE COMMONWEALTH. HAVE CHOSEN TO FOLLOW THE ECMWF MORE CLOSELY DUE TO IT BEING THE MORE CONSISTENT AND BETTER VERIFYING MODEL. THE FCST THEN STARTS OUT DRY TUE MORNING AS THE WARM FNT HAS LIFTED INTO NRN OH AND WRN PA. BY WED MORNING THE FOLLOWING COLD FNT WILL HAVE MADE IT INTO ERN KY WITH A BAND OF PCPN. AS THE SFC LOW TRACKS INTO CANADA THE COLD FNT STRETCHES OUT AND BECOMES STATIONARY AS IT STALLS ON THE WINDWARD SIDE OF THE MTNS. PCPN TO CONTINUE UNTIL THE FNT FINALLY MAKES THE JUMP TO THE LEE SIDE OF THE MTNS THU NIGHT. THEN BY FRI MORNING THE NEXT WARM FNT BEGINS TO LIFT THRU THE AREA SLOWLY... KEEPING PCPN IN THE FCST THRU THE WEEKEND. TEMPS WILL GENERALLY BE CLOSE TO SEASONAL WITH HIGHS IN THE LOWER 80S AND LOWS IN THE 60S. DEPENDING ON WARM SECTOR VS COLD SECTOR AS THE FNTS CROSS THE AREA WILL MAKE SLIGHT DIFFERENCES BETWEEN MID 80 AND LOWER 80S. && .AVIATION.../00Z TO 24Z/ SFC WARM FRONT IS THE FOCUS FOR ONGOING SHOWERS AND THUNDERSTORMS AND THIS SHOULD CONTINUE OVERNIGHT. THE SOUTHWESTERN CWA SHOULD BE MOST AFFECTED FOR MUCH OF THE NIGHT...ESPECIALLY THE INITIAL 3 TO 6 HRS OF THE PERIOD. IFR OR WORSE CONDITIONS ARE BRIEFLY ANTICIPATED DURING ANY THUNDERSTORMS OVERNIGHT. PUT IN WIND GUSTS UP TO 30 KT AS CONVECTION APPEARS DESTINED FOR LOZ AND SME. THE WARM FRONT SHOULD LIFT FURTHER NORTHWARD AND INTO THE CWA ON MONDAY...KEEPING THE THREAT AND THEREFORE AT LEAST VCSH AND A CB GROUP GOING THROUGH THE BULK OF THE TAF FORECAST. THE OTHER CONCERN TONIGHT WILL BE FOG IN THE EASTERN VALLEYS...BUT SHOULD NOT AFFECT THE TAF SITES. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB LONG TERM...DUSTY/MB AVIATION...RAY/JP
Hazardous weather outlook, Jun 20, 4:55 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 455 AM EDT MON JUN 20 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 455 AM EDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT CONTINUES TO SHIFT NORTHWARD THROUGH THE AREA. A FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS. IN ADDITION...SOME STORMS MAY PRODUCE HEAVY RAIN CAUSING SOME MINOR NUISANCE FLOODING...ESPECIALLY LOW WATER CROSSINGS. ANY HEAVY RAIN MAY ALSO CAUSE SIGNIFICANT PONDING OF WATER ON AREA ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED. RAY/MB
In the hours before
Special weather statement, Jun 20, 4:32 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 432 AM EDT MON JUN 20 2011 KYZ085>087-200900- WHITLEY-KNOX-BELL- 432 AM EDT MON JUN 20 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 AM EDT MONDAY MORNING... SOUTHWESTERN KNOX... EAST CENTRAL WHITLEY AND SOUTHWESTERN BELL. AT 431 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM PERMON TO HUTCH...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF BARBOURVILLE TO MIDDLESBORO...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDDLESBORO... BRYANTS STORE AROUND 440 AM EDT...HUBBS AROUND 445 AM EDT...KAYJAY AROUND 450 AM EDT...INGRAM AROUND 455 AM EDT...MELDRUM AROUND 500 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. JP
Special weather statement, Jun 20, 4:50 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 450 AM EDT MON JUN 20 2011 KYZ068-079-080-200915- ROCKCASTLE-PULASKI-LAUREL- 450 AM EDT MON JUN 20 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 AM EDT MONDAY MORNING... SOUTH CENTRAL ROCKCASTLE... EAST CENTRAL PULASKI AND CENTRAL LAUREL. AT 450 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VALLEY OAK... OR 11 MILES NORTHEAST OF SOMERSET...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BLOSS AROUND 455 AM EDT...CEDARVILLE AROUND 500 AM EDT...BILLOWS AROUND 505 AM EDT...DILLON AROUND 510 AM EDT...BERNSTADT AROUND 515 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Jun 20, 4:54 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 454 AM EDT MON JUN 20 2011 KYZ085>088-200930- WHITLEY-KNOX-HARLAN-BELL- 454 AM EDT MON JUN 20 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 530 AM EDT MONDAY MORNING... SOUTHERN KNOX... EXTREME SOUTHWESTERN HARLAN... EAST CENTRAL WHITLEY AND BELL. AT 454 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR INGRAM...OR 6 MILES WEST OF PINEVILLE...MOVING SOUTHEAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CLEAR CREEK SPRINGS AROUND 500 AM EDT...FERNDALE AROUND 505 AM EDT...HUTCH AROUND 510 AM EDT...HUTCH AROUND 515 AM EDT...CUBAGE AROUND 520 AM EDT... RESIDENTS CAN EXPECT RAINFALL RATES OF BETWEEN 1 AND 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Jun 20, 5:06 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 506 AM EDT MON JUN 20 2011 KYZ084>087-200945- WHITLEY-MCCREARY-KNOX-BELL- 506 AM EDT MON JUN 20 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 AM EDT MONDAY MORNING... EXTREME SOUTH CENTRAL KNOX... SOUTHERN WHITLEY... EXTREME SOUTHEASTERN MCCREARY AND SOUTHWESTERN BELL. AT 506 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNTAIN ASH...OR 7 MILES SOUTH OF WILLIAMSBURG...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CARPENTER AROUND 515 AM EDT...WILKERSON AROUND 520 AM EDT...PRUDEN AROUND 525 AM EDT...FONDE AROUND 530 AM EDT...NOETOWN AROUND 540 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Jun 20, 5:07 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 507 AM EDT MON JUN 20 2011 KYZ044-050>052-058>060-069-088-104-106>120-201230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 507 AM EDT MON JUN 20 2011 ...AREAS OF DENSE VALLEY FOG EXPECTED THIS MORNING... PATCHY DENSE VALLEY FOG HAS DEVELOPED AND IS EXPECTED TO BECOME MORE WIDESPREAD TOWARDS DAWN. THE FOG WILL REDUCE VISIBILITIES BELOW ONE QUARTER OF A MILE IN MANY VALLEY LOCATIONS...WITH VISIBILITIES OF A FEW HUNDRED FEET IN SOME AREAS. THE FOG WILL BEGIN TO LIFT AND DISSIPATE BETWEEN 7 AND 8 AM EDT. LOW LYING AREAS AND AREAS NEAR LAKES...RIVERS AND LARGER CREEKS AND STREAMS WILL BE MOST PRONE TO FOG. JP/MB
Special weather statement, Jun 20, 5:17 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 517 AM EDT MON JUN 20 2011 KYZ058-068-069-111-112-114-116-201015- ESTILL-ROCKCASTLE-LEE-BREATHITT-JACKSON-OWSLEY-CLAY- 517 AM EDT MON JUN 20 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 AM EDT MONDAY MORNING... SOUTHWESTERN ESTILL... SOUTHWESTERN LEE... SOUTHWESTERN BREATHITT... JACKSON... OWSLEY... NORTHEASTERN ROCKCASTLE AND NORTH CENTRAL CLAY. AT 518 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR HISEL...OR 10 MILES NORTHWEST OF MCKEE...MOVING SOUTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FOXTOWN AROUND 525 AM EDT...MACEDONIA AROUND 530 AM EDT...TURKEY FOOT AROUND 535 AM EDT...MUMMIE AROUND 540 AM EDT...GREEN HALL AROUND 545 AM EDT... RESIDENTS CAN EXPECT RAINFALL RATES BETWEEN 1 AND 2 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:46 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 29 min |
| Jun 20, 2:01 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 29 min |
| Jun 20, 2:10 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Jackson, Knox, Laurel, McCreary and 3 more | 5 hr |
| Jun 20, 2:25 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox | 50 min |
| Jun 20, 2:34 AM EDT | Flash Flood Warning | JKL | Laurel, Pulaski, Rockcastle | 4 hr |
| Jun 20, 2:48 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Whitley | 5 hr |
| Jun 20, 2:59 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Whitley | 6 hr |
| Jun 20, 3:07 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Whitley | 38 min |
| Jun 20, 3:55 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Whitley | 3 hr |
| Jun 20, 4:05 AM EDT | Flash Flood Warning | JKL | Bell, Knox, Whitley | 5 hr |
| Jun 20, 4:34 AM EDT | Severe Thunderstorm Warning | JKL | Bell | 26 min |
| Jun 20, 6:08 AM EDT | Flash Flood Warning | JKL | Bell, Whitley | 3 hr |
| Jun 20, 7:01 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Estill, Jackson, Lee, Montgomery and 3 more | 3 hr |
| Jun 20, 8:26 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more | 3 hr |
| Jun 20, 8:33 AM EDT | Areal Flood Warning | JKL | Bell, Harlan, Knox, Laurel, Whitley | 13 hr |
| Jun 20, 8:42 AM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 48 min |
| Jun 20, 9:24 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 36 min |
| Jun 20, 9:29 AM EDT | Flash Flood Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 6 hr |
| Jun 20, 9:44 AM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Menifee, Montgomery, Morgan, Powell and 1 more | 106 min |
| Jun 20, 10:31 AM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Lee, Leslie, Menifee, Perry and 2 more | 5 hr |
| Jun 20, 10:55 AM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Elliott, Fleming, Floyd, Knott and 5 more | 5 hr |
| Jun 20, 11:06 AM EDT | Flash Flood Warning | JKL | Breathitt, Lee, Leslie, Owsley, Perry, Wolfe | 5 hr |
| Jun 20, 1:37 PM EDT | Flash Flood Warning | JKL | Bath, Fleming, Rowan | 2 hr |
| Jun 20, 6:11 PM EDT | River Flood Advisory | JKL | Lee | 22 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.